MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SF SALINE SYRINGE; INTRAVASCULAR CATHETER

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SF SALINE SYRINGE; INTRAVASCULAR CATHETER
Catalog Number 306499
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: no samples or photos were received; therefore, sample analysis could not be performed and the condition reported by the customer could not be confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.This is the 1st complaint for lot # 9018598 for this type of defect or symptom.There was no documentation for this type of defect during the entire production run of this batch.Root cause description: it was recommended to ask the customer to verify their system.It could be that this catalog # was uploaded with the incorrect description.Rationale: capa not required at this time.
 
Event or Problem Description
It was reported that the bd posiflush¿ sf saline syringe barcode scanned as "heparin" instead of "normal saline" before use.The following information was provided by the initial reporter: "it was reported the product is scanning as heparin but the catalog states the product is normal saline.Verbatim: upon scanning, we received a warning stating the barcode does not match the appropriate product.".

Brand Name
BD POSIFLUSH¿ SF SALINE SYRINGE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9723255
Report Number1911916-2020-00166
Device Sequence Number13756247
Product Code NGT
UDI-Device Identifier00382903064991
UDI-Public00382903064991
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Catalogue Number306499
Device Lot Number9018598
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;